MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect- impact code:4613-hm-anterior capsular rupture : anterior capsular rupture section h6: health effect- impact code 4631-pt-removal and replacement : procedural complications section h6: health effect- impact code 4625-pt-unplanned vitrectomy : surgical intervention section h6- health effect- impact code 4644- pt-medical intervention : interventional procedure section h6: health effect- clinical code 4581-hs-incision enlarged : procedural complications attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation of a preloaded multifocal intraocular lens (iol), model drn00v, into the patient¿s right eye, the haptics were stuck together, causing the lens to flip and resulting in a tear of the anterior capsule.The patient became very upset following the event.The surgeon subsequently cut the implant for removal and implanted the backup lens during the same procedure.An anterior vitrectomy was also required as part of the additional surgical maneuvers.The procedure was successfully completed using a non¿johnson & johnson replacement lens.Reportedly patient experienced huge anterior capsule tear.Additional interventions included an anterior vitrectomy, incision enlargement, and placement of a suture.Medication outside the standard of care (miochol) was administered.The current patient outcome is unknown, as the reporter has not spoken with the surgeon since the incident occurred.The complaint device was discarded.No additional information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24284818
Report Number3012236936-2026-000034
Device Sequence Number20912517
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)280606
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite